Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 1, NWS Caribou, ME

January 2, 2012

NWS Caribou, ME issued this small craft advisory at Jan 2, 2012, 7:10 PM EST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 7:10 PM EST (00:10 UTC)
Expired
Jan 4, 2012, 9:31 AM EST
In force
38 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WHUS71 KCAR 030010
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
710 PM EST MON JAN 2 2012

ANZ050>052-030900-
/O.EXP.KCAR.GL.W.0001.000000T0000Z-120103T0000Z/
/O.NEW.KCAR.SC.Y.0001.120103T0010Z-120103T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
710 PM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT. SEAS 5 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
6 follow-up statements
946 
WHUS71 KCAR 030801
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
301 AM EST TUE JAN 3 2012

ANZ050>052-031615-
/O.EXT.KCAR.SC.Y.0001.000000T0000Z-120104T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
301 AM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
100 
WHUS71 KCAR 031603
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1103 AM EST TUE JAN 3 2012

ANZ050>052-040000-
/O.CON.KCAR.SC.Y.0001.000000T0000Z-120104T0900Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1103 AM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NORCROSS
751 
WHUS71 KCAR 032031
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
331 PM EST TUE JAN 3 2012

ANZ050>052-040400-
/O.EXT.KCAR.SC.Y.0001.000000T0000Z-120104T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
331 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NORCROSS
710 
WHUS71 KCAR 040203
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
903 PM EST TUE JAN 3 2012

ANZ050>052-041500-
/O.CON.KCAR.SC.Y.0001.000000T0000Z-120104T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
903 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
764 
WHUS71 KCAR 040812
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
312 AM EST WED JAN 4 2012

ANZ050>052-041615-
/O.CON.KCAR.SC.Y.0001.000000T0000Z-120104T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
312 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
689 
WHUS71 KCAR 041431
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
931 AM EST WED JAN 4 2012

ANZ050>052-041800-
/O.CAN.KCAR.SC.Y.0001.000000T0000Z-120104T1800Z/
/O.NEW.KCAR.SC.Y.0002.120104T1500Z-120104T1800Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
931 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 4:17 PM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Jan 2, 4:17 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
417 PM EST MON JAN 2 2012

.SYNOPSIS...
AN ARCTIC FRONT WILL CROSS THE REGION TONIGHT. COLD HIGH PRESSURE
WILL THEN BUILD ACROSS THE REGION THROUGH MID WEEK.
&&

.NEAR TERM /THROUGH TUESDAY/...
AN ARCTIC FRONT WILL CROSS THE REGION TONIGHT...EXITING THE
SOUTHEAST CORNER OF THE FORECAST AREA LATE TONIGHT. ANY LINGERING
RAIN/SNOW SHOWERS DOWNEAST WILL DISSIPATE THROUGH THE REMAINDER OF
THE AFTERNOON. SCATTERED SNOW SHOWERS WILL PERSIST ACROSS THE
NORTH/MOUNTAINS TONIGHT. OTHERWISE...EXPECT PARTLY/MOSTLY CLOUDY
SKIES ACROSS NORTHERN AREAS TONIGHT WITH PARTLY CLOUDY SKIES
DOWNEAST. HIGH PRESSURE WILL BUILD EAST TUESDAY. PARTLY/MOSTLY
CLOUDY SKIES ALONG WITH ISOLATED SNOW SHOWERS WILL OCCUR ACROSS
THE NORTH AND MOUNTAINS TUESDAY...WITH PARTLY/MOSTLY SUNNY SKIES
DOWNEAST. GUSTY WINDS WILL OCCUR TUESDAY. LOW TEMPERATURES
TONIGHT WILL RANGE THROUGH THE SINGLE DIGITS NORTH...TO THE UPPER
TEENS INTERIOR DOWNEAST WITH AROUND 20 TO THE LOWER 20S ALONG THE
DOWNEAST COAST. WITH COLD ADVECTION IN THE WAKE OF THE
FRONT...EXPECT TEMPERATURES WILL BE NEAR STEADY TUESDAY WITH
LITTLE RECOVERY FROM THE MORNING LOWS.
&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
WITH COLD AIR IN PLACE AND STRONG NW WINDS CONTINUING THROUGH THE
NIGHT...THE MOST NOTABLE FEATURE FOR TUESDAY NIGHT WILL BE WIND
CHILLS WELL BELOW ZERO ACROSS THE AREA...LASTING INTO EARLY
WEDNESDAY MORNING. AN ADVISORY SEEMS LIKELY FOR NORTHERN ZONES ONE
THROUGH FOUR...POSSIBLY EXTENDING TO FIVE AND SIX. THIS COLD AIR
WILL ALSO RESULT IN LOW LEVEL INSTABILITY OFFSHORE. EXPECT THAT
THE COLD AIR WILL NEED A LONGER TRAJECTORY TO MOVE OFFSHORE...BUT
WILL STILL INCLUDE SLIGHT CHC SNOW SHOWERS FOR OUTER ISLANDS AND
THE FAR SE CORNER OF WASHINGTON COUNTY. LOWS WEDNESDAY NIGHT WILL
RANGE FROM THE LOW SINGLE DIGITS DOWN EAST TO SUBZERO READINGS IN
THE CROWN. THE WINDS SHOULD KEEP READING FROM FALLING BELOW MINUS
10 IN THE ALLAGASH.

HIGH PRESSURE BUILDING ON WEDNESDAY WILL BRING SUNNY BUT VERY COLD
CONDITIONS WITH HIGHS IN THE MID TEENS DOWN EAST AND SINGLE DIGITS
NORTH OF HOULTON. TEMPS WILL INITIALLY PLUMMET TOWARDS ZERO NORTH
AND TOWARDS THE SINGLE DIGITS DOWN EAST ON WEDNESDAY NIGHT BUT SW
WINDS AND INCREASING HIGH CLOUDS ARE EXPECTED TO RESULT IN
TEMPERATURES RISING BY MIDNIGHT. TWO SHORTWAVES ARE EXPECTED TO
IMPACT THE AREA WEDNESDAY NIGHT THROUGH THURSDAY...BRINGING A
REINFORCING SHOT OF COLD AIR. EXPECT THESE SYSTEMS TO BRING SNOW
SHOWERS OR FLURRIES TO MOST OF THE AREA DURING THIS TIME FRAME
EXCEPT INTERIOR DOWN EAST TO INCLUDE THE BGR AREA. ANY
ACCUMULATIONS WOULD BE IN THE TRACE TO AN ISOLATED INCH RANGE. THE
WILD CARD WILL BE RIGHT ALONG THE COAST FOR ZONES 29 AND 30 THE
COLD AIR ADVECTION BRINGS INSTABILITY OVER THE WARMER OFFSHORE
WATERS. FOR NOW...HAVE INCLUDED CHC POPS FOR SNOW SHOWERS FOR THE
OUTER ISLANDS AND ALONG THE COAST FROM PENOBSCOT BAY TOWARDS
EASTPORT DURING THURSDAY. BUFKIT SHOWS SUFFICIENT LIFT AND
MOISTURE BLO H700 FOR ACCUMULATING SNOW SHOWERS IN THESE AREAS
THURSDAY.
&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A TROUGH OF LOW PRESSURE WILL BE MOVING EAST THROUGH THE MARITIMES
THURSDAY NIGHT INTO FRIDAY AS A WEAK RIDGE OF HIGH PRESSURE MOVES
IN. THE HIGH WILL BE CENTERED WELL SOUTH OF THE REGION WITH ONLY A
WEAK SURFACE RIDGE EXTENDING NORTH INTO MAINE. GUIDANCE CONTINUES TO
SHOW A WEAK AND FAST MOVING SHORTWAVE AND ASSOCIATED LOW PRESSURE
MOVING IN FRIDAY NIGHT AND PULLING A TROUGH OF LOW PRESSURE THROUGH
EARLY SATURDAY MORNING. FOR NOW WILL BE FORECASTING THE CHANCE FOR
SNOW SHOWERS WITH THIS. HOWEVER...THERE WILL BE THE POTENTIAL FOR A
PERIOD OF LIGHT SNOW VERY LATE FRIDAY NIGHT INTO SATURDAY AS THE
TROUGH MOVES THROUGH. SOME OF THE MODELS INCLUDING THE LATEST GFS
HAVE BEEN HINTING AT THE POSSIBILITY THAT A SECONDARY SURFACE LOW
MAY DEVELOP ALONG THE MAINE COAST SATURDAY MORNING AS THE TROUGH
MOVES THROUGH. A SECONDARY DEVELOPMENT WOULD INCREASE THE POTENTIAL
FOR A PERIOD OF SNOW EARLY SATURDAY. HOWEVER...WINDS ALOFT ARE VERY
FAST AND VERY ZONAL SO IT IS ANTICIPATED THAT ANY SECONDARY
DEVELOPMENT WOULD BE QUICK TO MOVE EAST AND AWAY BEFORE PRODUCING
MUCH SNOW. A WEAK RIDGE FOLLOWS FOR LATE SATURDAY. ANOTHER WEAK AND
FAST MOVING TROUGH WILL MOVE THROUGH SUNDAY WITH A CHANCE FOR SNOW
SHOWERS...MAINLY OVER THE NORTH. HIGH PRESSURE SHOULD THEN FOLLOW
FOR EARLY NEXT WEEK.
&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
NEAR TERM: GENERALLY VFR CONDITIONS ARE EXPECTED ACROSS THE REGION
TONIGHT THROUGH TUESDAY. HOWEVER...OCCASIONAL MVFR CONDITIONS ARE
POSSIBLE ACROSS THE NORTH/MOUNTAINS TONIGHT THROUGH TUESDAY. GUSTY
WINDS ARE EXPECTED TUESDAY.

SHORT TERM: NW WINDS WILL GUST TO 25 KT TUESDAY NIGHT...BUT
DECREASE WEDNESDAY. VFR CONDITIONS ARE EXPECTED THROUGH THE
PERIOD. OTHERWISE...MVFR CEILINGS EXPECTED NORTH OF HUL FOR LATER
WEDNESDAY NIGHT INTO THURSDAY WITH TEMPO IFR IN SNOW SHOWERS. ALSO
EXPECT TEMPO IFR IN SNOW SHOWERS DURING THURSDAY FOR BHB. OCCASIONAL
MVFR CONDITIONS ARE POSSIBLE LATER FRIDAY INTO SATURDAY.
&&

.MARINE...
NEAR TERM: A GALE WARNING REMAINS IN EFFECT FOR THE WATERS THROUGH
EARLY THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE THEN
EXPECTED LATER THIS EVENING THROUGH TUESDAY.

SHORT TERM: SCA EXPECTED TO DEVELOP LATE TUESDAY LIKELY TO
CONTINUE THROUGH TUESDAY NIGHT AND INTO WEDNESDAY MORNING AS
NORTHWEST WINDS PICK UP WITH GUSTS OVER 25 KTS AND SEAS UP TO 5
FEET. SNOW SHOWERS ARE EXPECTED TUESDAY NIGHT AND AGAIN LATER
WEDNESDAY NIGHT INTO THURSDAY...ESPECIALLY FURTHER FROM THE COAST.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ050>052.

&&

NEAR TERM...NORCROSS
SHORT TERM...MCW
LONG TERM...BLOOMER
AVIATION...NORCROSS
MARINE...NORCROSS/MCW
Hazardous weather outlook, Jan 2, 10:29 AM EST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
1029 AM EST MON JAN 2 2012

MEZ001>006-010-011-015>017-029>032-031200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
1029 AM EST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-031200-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1029 AM EST MON JAN 2 2012

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NORCROSS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:02 PM ESTWind Chill AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset17 hr

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.